Alert archive / Illinois / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 7, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jan 23, 2002, 10:46 PM CST for Alexander County, Pulaski County, Illinois. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 23, 2002, 10:46 PM CST (04:46 UTC)
- Expired
- Jan 23, 2002, 11:15 PM CST
- In force
- 29 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Alexander County, IL, Pulaski County, IL
The radar
The Paducah radar (KPAH), 47 km from the middle of the area, began a volume at 04:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.8 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 682 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KPAH 240446
SVRPAH
ILC003-153-240515-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1047 PM CST WED JAN 23 2002
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALEXANDER COUNTY IN SOUTHERN ILLINOIS
PULASKI COUNTY IN SOUTHERN ILLINOIS
* UNTIL 1115 PM CST
* AT 1037 PM CST...A SEVERE THUNDERSTORM WAS INDICATED 6 MILES
SOUTHWEST OF TAMMS...MOVING EAST AT 35 MPH. UP TO QUARTER SIZE HAIL
WAS REPORTED ACROSS THE RIVER IN SCOTT COUNTY MISSOURI.
HEAVY...FLOOD PRODUCING RAIN WILL ALSO BE LIKELY WITH THIS STORM.
* THE SEVERE THUNDERSTORM WILL BE...
RURAL CENTRAL PULASKI COUNTY AT 1100 PM CST
RURAL EASTERN PULASKI COUNTY AT 1110 PM CST
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE SEVERE WEATHER IN A
STRONG BUILDING. STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN PADUCAH.
LAT...LON 3722 8946 3703 8934 3715 8915 3723 8890
3735 8905 3733 8950What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 23, 1:30 PM CST, 9 hours 16 minutes earlier.
Area forecast discussion, Jan 23, 1:30 PM CST, 9 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 130 PM CST WED JAN 23 2002 MAIN CONCERN THIS FORECAST IS HEAVY RAIN POSSIBILITY FOR TONIGHT. AT 18Z...A COLD FRONT EXTENDED FROM THE CENTRAL GREAT LAKES REGION THROUGH NORTHWEST ILLINOIS TO NEAR KUIN TO KPPF TO KOKC. LATEST VIS AND IR SATELLITE SHOW SOME CLEAR SKIES OVER SOUTHWEST MISSOURI INTO NORTHWEST ARKANSAS AND NORTHEAST OKLAHOMA...OTHERWISE WIDESPREAD LOW CLOUDS COVERED THE MIDDLE MISSISSIPPI AND OHIO RIVER VALLEYS. THUNDERSTORMS WERE DEVELOPING ALONG THE FRONT IN OKLAHOMA AND MOVING NORTHEAST ALONG THE FRONT. AVN/ETA MATCH UP PRETTY WELL WITH BOTH LOCATION AND TIMING OF FRONT AND HEAVY RAIN AREAS TONIGHT...WITH AVN MAYBE JUST A LITTLE FASTER. EXPECT FRONT TO PASS THOUGH AREA BETWEEN 04Z AND 10Z...WITH HEAVIEST RAINS AND MAIN AREAS OF CONVECTION ALONG AND JUST BEHIND THE FRONT. SOUTHEAST PORTIONS OF THE PAH FORECAST AREA WHICH RECEIVED HEAVIEST AMOUNTS LAST NIGHT WILL BE JUST OUTSIDE HEAVY RAIN BULLSEYE...WHICH IS BASICALLY ALONG THE OHIO RIVER. LOOKING AT FLASH FLOOD GUIDANCE...BELIEVE THE WORDING RAIN MAY BE HEAVY AT TIMES WILL COVER THE EVENT. WILL NOT ISSUE A FLOOD WATCH AT THIS TIME...BUT WILL ADVISE NEXT SHIFTS TO KEEP AN EYE ON AMOUNTS THROUGHOUT THE NIGHT. AS FOR THURSDAY...CHANCES WILL DECREASE FROM NORTHWEST TO SOUTHEAST THROUGHOUT THE DAY...WITH RAIN FINALLY ENDING IN SOUTHEAST PORTIONS BY EVENING. WILL NEED TO MAKE SOME WORDING CHANGES IN GOING PACKAGE TO REFLECT THIS...INDICATING BEST CHANCES IN THE MORNING FOR NORTHWEST AND WEST PORTIONS OF THE FA. TEMPS FOR TONIGHT IN CURRENT PACKAGE LOOK GOOD...WITH TEMPS NEAR STEADY OR SLOWLY FALLING ON THURSDAY. MAY TWEAK BACK TEMPS A LITTLE FOR THURSDAY NIGHT AND UP THEM A CATEGORY FOR FRIDAY BASED ON MAV/FWC GUIDANCE...OTHERWISE NO MAJOR CHANGES IN THE NEAR TERM. IN THE EXTENDED...WILL INCREASE HIGHS AND LOWS A CATEGORY AT LEAST FOR SATURDAY AND SUNDAY. STILL NO PRECIP THROUGH MONDAY...WILL CONTINUE WITH CHANCE OF SHOWERS ON TUESDAY AND EXTEND IT INTO WEDNESDAY. .PAH...NONE. RSU
In the hours before
Local storm report, Jan 23, 8:35 PM CST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
835 PM CST WED JAN 23 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 PM POPLAR BLUFF MO 1.75 INCH HAIL
01/23/02 BUTLER REPORTED BY RIPLEY COUNTY
EMALocal storm report, Jan 23, 10:02 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1002 PM CST WED JAN 23 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0915 PM KY WIND DAMAGE
01/23/02 LIVINGSTON TREES DOWN ACROSS ROADS
BETWEEN BIRDSVILLE AND
BURNA...JUST SOUTH OF
HIGHWAY 60.Local storm report, Jan 23, 10:29 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1029 PM CST WED JAN 23 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1021 PM DONIPHAN MO FLOODING
01/23/02 RIPLEY MAJOR FLOODING THROUGHOUT
COUNTY. ROAD WASHED OUT
IN MORE THAN 1 PLACE...N
OF DONIPHAN ON HWY
21N-18. REPORTED BY EOC.Local storm report, Jan 23, 10:42 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1042 PM CST WED JAN 23 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1030 PM CHAFFEE MO 1.00 INCH HAIL
01/23/02 SCOTT QUARTER SIZE HAIL
REPORTED IN CHAFFEE.
REPORTED BY EOC.Local storm report, Jan 23, 10:44 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1044 PM CST WED JAN 23 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1030 PM MO FLOODING
01/23/02 SCOTT SEVERAL STATE HIGHWAYS
AND COUNTY ROADS HAVE
WATER OVER THEM. STATE HWY
W...WEST OF ORAN AND
STATE HWY 77...EAST OF ORAN
ARE UNDERWATER.The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 9:05 PM CST | Severe Thunderstorm Warning | PAH | Pope | 35 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.